MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-05-S
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system (model# m-4800-01 serial# (b)(4)), stockert 70 system (model# m-5463-01 serial# (b)(4)), coolflow pump (model# m-5491-02 serial# (b)(4)).Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that an (b)(6) male patient underwent an ablation procedure for supraventricular tachycardia/right atrial flutter with an thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the ablation phase, a tamponade was detected.It was noted that the physician felt and heard a steam pop.A pericardiocentesis was performed and yielded 350cc of fluid.Patient was reported to be in stable condition.Patient was transferred to the critical care unit for observation.Patient required one day of extended hospitalization as a result of the adverse event for observation.Patient fully recovered.There were no factors cited that might have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was related to the steam pop.Transseptal puncture was not performed.Sheath in use was an 8 french, brand unspecified.Generator settings at the time of injury included power control mode at 40 watts (not titrated), temperature of approximately 30°c, and impedance in the 120s (ohms).Overall ablation time at the site of injury (cavotricuspid isthmus) was approximately 5 minutes.Last ablation cycle time at the site of injury (cavotricuspid isthmus) was approximately a 2 minute drag burn.Irrigated catheter flow was set at 15ml/min.Patient did not receive anticoagulant during the procedure.Lab values included inr 1.49 and ptt 16.1.There were no error messages on any bwi equipment during the procedure.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 03/07/2017.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that an 81 year old male patient underwent an ablation procedure for supraventricular tachycardia/right atrial flutter with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the ablation phase, a tamponade was detected.It was also noted that the physician felt and heard a steam pop.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.After that, deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on the carto 3 system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Finally, an irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the steam pop and cardiac tamponade remain unknown.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6360660
Report Number9673241-2017-00144
Device Sequence Number540159
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)161020(17)190930(11)17598114L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberD-1313-05-S
Device Catalogue NumberBNI35DFCT
Device Lot Number17598114L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date03/09/2017
04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age81 YR
Patient Weight95